Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Do exercises reduce the effect of antibiotics?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2751 Questions
Dear doctor, I am taking 1000mg of ospamox(amoxicillin antibiotik) daily in two divided doses and and two pills of celestamine(bethamethasone). Meanwhile i am doing my fitness daily. 30 minutes in the morning of ellyptical-bycicle in the morning and 30 minutes in the eveneng, I burn around 200-250 calories per session/(i am 28 years old and 93 kilogramms). Some people suggest that doing fitness during taking antibiotik will downgrade the effect of antbiotik i am taking. please consult me whether i can carry on doing my daily exercise or should i stop it to get the maximum effect from antibiotik. thank you in advance
Posted Thu, 6 Mar 2014 in Medicines and Side Effects
Answered by Dr. Anshul Varshney 40 minutes later
Brief Answer: Can be done. Maintain Hydation Detailed Answer: Dear Friend. Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. Antibiotic excretion do occur in sweat. But it is not so significant that the effect of antibiotic will wean off. The only concern which should be kept in mind is that you are on Penicillin group of antibiotics and there excretion occurs mainly through kidney's. So , you should not get dehydrated during your workouts. If you are doing heavy workouts , just keep your self well hydrated. So , as far as antibiotics are concerned , there is no strong evidence that supports that one should not exercise while on antibiotics. However , if your primary condition for which you are on antibiotics requires rest , you should avoid exercises. Being on antibiotics is not a contraindication to exercise. This is my personal opinion based on details available here. If you still have any query you may please ask me. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor